MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported preloaded toric intraocular lens (iol) was explanted from the patient's operative eye due to the patient not being happy.It is unknown if any additional medical or surgical intervention was required and replacement lens is unknown.The patient outcome is unknown.The device was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6: unknown/not provided.Section b3: date of event: unknown/not provided.The best estimate date is between nov 19, 2025, and dec 5, 2025.Section d6b: if explanted, give date: unknown/not provided.Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information was received from the sales representative reporting that the patient was unhappy and wants the lens removed, but does not want any other lens in the eye.The issue was possibly due to the biometry.Through follow-up with the surgical center, it was reported that the lens was implanted into the right eye.The patient's medical records show that the patient had no issues on the date of surgery or at any post-operative visit at the surgical center.There is no record of the lens being explanted.Through additional follow-up with the surgeon, it was learned that the patient has a refractive surprise, as the patient is more myoptic then originally hoped for due to a calculation issue; original measurements were not correct.The issue was noticed shortly after the lens was implanted.No intervention has been performed for this issue.The patient is deciding next steps, as the doctor reported being able to fix the issue once the left eye lens is implanted during cataract surgery, which has not yet occurred.The original right eye lens remains implanted at this time with no planned intervention.The original surgery for the right eye was routine with no complications or patient injury.No further information was provided.Corrected data: based on the additional information received, the lens remains implanted at this time and there is no indication that the lens was explanted as originally reported on the initial mdr.Therefore, this event is no longer considered reportable and the health effect - implact code of 4629 (device revision or replacement) and type of investigation code of 4115 (device discarded) that was originally reported on the initial mdr no longer applies.There will no longer be any further reporting under mfr report number 3012236936-2025-0003453, however, if additional information is received that changes the reportability decision a supplemental mdr will be submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23918855
Report Number3012236936-2025-000345
Device Sequence Number9082057
Product Code MJP
UDI-Device Identifier05050474747098
UDI-Public(01)05050474747098(17)270807
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU225
Device Catalogue NumberDIU225U180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/05/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown